Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 150, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 12, 2012, 11:34 PM CDT for Randall County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2012, 11:34 PM CDT (04:34 UTC)
- Expired
- Jun 13, 2012, 12:10 AM CDT
- In force
- 36 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
County Randall County, TX
The radar
The Amarillo radar (KAMA), 53 km from the middle of the area, began a volume at 04:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 9:26 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 4.6 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 628 J/kg
- Mixed-layer CIN
- -263 J/kg
- Mixed-layer LCL
- 1812 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
964
WUUS54 KAMA 130434
SVRAMA
TXC381-130530-
/O.NEW.KAMA.SV.W.0150.120613T0434Z-120613T0530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
1134 PM CDT TUE JUN 12 2012
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN RANDALL COUNTY IN THE PANHANDLE OF TEXAS
* UNTIL 1230 AM CDT
* AT 1132 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
UMBARGER...OR ABOUT 12 MILES WEST OF CANYON...MOVING SOUTHEAST AT
35 MPH.
* LOCATIONS IMPACTED INCLUDE...
UMBARGER...
BUFFALO LAKE...
CANYON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
&&
LAT...LON 3475 10208 3475 10217 3480 10217 3509 10217
3510 10190 3475 10174 3474 10208
TIME...MOT...LOC 0434Z 324DEG 47KT 3493 10211
$$
KJS1 follow-up statement
289
WWUS54 KAMA 130510
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1210 AM CDT WED JUN 13 2012
TXC381-130520-
/O.CAN.KAMA.SV.W.0150.000000T0000Z-120613T0530Z/
RANDALL TX-
1210 AM CDT WED JUN 13 2012
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN RANDALL COUNTY IS
CANCELLED...
AT 1210 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3475 10208 3475 10217 3480 10217 3509 10217
3510 10190 3475 10174 3474 10208
TIME...MOT...LOC 0510Z 324DEG 47KT 3455 10177
$$
KJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 6:44 PM CDT, 4 hours 50 minutes earlier.
Area forecast discussion, Jun 12, 6:44 PM CDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 644 PM CDT TUE JUN 12 2012 .AVIATION... AN UPPER TROUGH OVER THE SOUTHERN ROCKIES WILL MOVE EAST ACROSS THE PANHANDLES TONIGHT. A COMPLEX OF THUNDERSTORMS OVER SOUTHWEST KANSAS INTO NORTHEAST NEW MEXICO WILL MOVE EAST ACROSS THE NORTHERN PANHANDLES THIS EVENING. THIS COMPLEX OF STORMS WILL LIKELY AFFECT THE DALHART AND GUYMON TAF SITES PRIOR TO 08Z...WHILE ADDITIONAL CONVECTION IN EASTERN NEW MEXICO MAY AFFECT THE AMARILLO TAF SITE BETWEEN 03Z AND 09Z WEDNESDAY. VFR CONDITIONS ARE EXPECTED EXCEPT MVFR IN AND NEAR THE THUNDERSTORMS TONIGHT. SOUTHEAST AND SOUTHERLY WINDS 10 TO 20 KNOTS WITH SOME HIGHER GUSTS EARLY THIS EVENING...AND AFTER 15Z WEDNESDAY. SCHNEIDER && .PREV DISCUSSION... /ISSUED 302 PM CDT TUE JUN 12 2012/ DISCUSSION... INSTABILITY AND MOISTURE CONTINUE TO INCREASE ACROSS THE PANHANDLES THIS AFTERNOON. AN UPPER LEVEL SHORT WAVE TROUGH OVER NORTH CENTRAL NEW MEXICO WILL MOVE EAST OVERNIGHT ACROSS THE PANHANDLES. THIS SHORT WAVE TROUGH WILL COMBINE WITH THE MOISTURE AND INSTABILITY TO BRING A FAIRLY GOOD CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA. THE STORMS MAY FORM INTO A LINE AND MOVE SOUTHEAST ACROSS THE PANHANDLES THIS EVENING WHICH COULD LEAD TO SOME SEVERE WIND GUSTS. LARGE HAIL WOULD ALSO NOT BE OUT OF THE QUESTION. THE UNSTABLE ATMOSPHERE REMAINS ACROSS THE PANHANDLES ON WEDNESDAY... SO EXPECT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS MAY BECOME SEVERE AGAIN...BUT THEY DO NOT LOOK LIKE THEY WILL BE AS ORGANIZED AS THE WINDS ALOFT ARE EXPECTED TO BE WEAKER. AN UPPER LEVEL RIDGE IN THE UPPER ATMOSPHERE WILL BUILD FROM SOUTHWEST TEXAS INTO THE MISSISSIPPI RIVER VALLEY BY FRIDAY. THIS RIDGE WILL THEN INCH EVER SO SLOWLY TO THE EAST THROUGH THE WEEKEND. MEANWHILE AN UPPER LEVEL TROUGH WILL BE FOUND TO OUR WEST. SUBTROPICAL MOISTURE WILL BE BROUGHT NORTHEAST ACROSS OUR AREA SATURDAY AND SUNDAY IN BETWEEN THESE TWO FEATURES. THE ADDED MOISTURE ALONG WITH AN UNSTABLE ATMOSPHERE SHOULD BRING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION. AN UPPER LEVEL SHORT WAVE TROUGH WILL MOVE SOUTHEAST FROM THE PACIFIC NORTHWEST AND INTO NORTHERN PLAINS BY MONDAY...SHUNTING THE SUBTROPICAL MOISTURE TO OUR EAST...SO HAVE LEFT THE END OF THE FORECAST DRY FOR NOW. FIRE WEATHER... FIRE WEATHER CONCERNS WILL BE LOW OVER THE NEXT COUPLE OF DAYS AS RAIN CHANCES CONTINUE. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 11/08
Hazardous weather outlook, Jun 12, 10:07 PM CDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1007 PM CDT TUE JUN 12 2012 OKZ001>003-TXZ001>020-131100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 1007 PM CDT TUE JUN 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MUCH OF THE SOUTHERN COUNTIES IN THE TEXAS PANHANDLE UNTIL 4 AM. THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES THROUGH TONIGHT. SOME OF THE STORMS MAY BE SEVERE...ESPECIALLY ACROSS THE SOUTHERN HALF OF THE TEXAS PANHANDLE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY HAZARDS. IN ADDITION HEAVY RAINFALL WILL BE POSSIBLE WITH THE STORMS WHICH MAY CAUSE LOCALIZED FLOODING OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES WEDNESDAY THROUGH SUNDAY. WHILE ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME...A FEW STORMS MAY BECOME STRONG TO SEVERE WHERE LARGE HAIL AND STRONG WINDS WILL BE THE PRIMARY HAZARDS. IN ADDITION...HEAVY RAIN DURING THIS PERIOD MAY ALSO CAUSE LOCALIZED FLOODING OR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THROUGH TONIGHT. SCHNEIDER
In the hours before
Special weather statement, Jun 12, 9:51 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 951 PM CDT TUE JUN 12 2012 TXZ007-012-130315- MOORE TX-POTTER TX- 951 PM CDT TUE JUN 12 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1015 PM CDT FOR POTTER AND MOORE COUNTIES. AT 950 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM OVER MASTERSON...OR ABOUT 16 MILES SOUTH OF DUMAS...MOVING SOUTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. JOHNSON
Special weather statement, Jun 12, 10:21 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1021 PM CDT TUE JUN 12 2012 TXZ007-012>014-018-130345- GRAY TX-MOORE TX-POTTER TX-CARSON TX-ARMSTRONG TX- 1021 PM CDT TUE JUN 12 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1045 PM CDT FOR ARMSTRONG... CARSON...POTTER...MOORE AND GRAY COUNTIES. AT 1018 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 25 MILES NORTHWEST OF PANHANDLE...OR ABOUT 21 MILES WEST OF BORGER...MOVING SOUTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Local storm report, Jun 12, 10:47 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1047 PM CDT TUE JUN 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1039 PM TSTM WND GST ADRIAN 35.28N 102.66W
06/12/2012 E60 MPH OLDHAM TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1200517
LGLocal storm report, Jun 12, 11:14 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1114 PM CDT TUE JUN 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1032 PM HAIL 1 WSW ADRIAN 35.27N 102.68W
06/12/2012 E1.00 INCH OLDHAM TX STORM CHASER
HAIL RANGING IN DIAMETER FROM PEA TO QUARTER SIZE HAS
ACCUMULATED INTO DRIFTS 3 TO 4 INCHES DEEP
&&
EVENT NUMBER AMA1200518
BUFFALOLocal storm report, Jun 12, 11:17 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1117 PM CDT TUE JUN 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM HAIL 1 N AMARILLO 35.22N 101.82W
06/12/2012 M0.88 INCH POTTER TX EMERGENCY MNGR
NICKEL SIZE HAIL ALONG INTERSTATE 27 NEAR DOWNTOWN
AMARILLO
&&
EVENT NUMBER AMA1200519
BUFFALOLocal storm report, Jun 12, 11:21 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1121 PM CDT TUE JUN 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM TSTM WND GST 2 WNW HEREFORD 34.83N 102.43W
06/12/2012 M76 MPH DEAF SMITH TX MESONET
&&
EVENT NUMBER AMA1200520
BUFFALOThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:35 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Moore, Sherman | 32 min |
| Jun 12, 9:18 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Oldham | 57 min |
| Jun 12, 10:08 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham | 67 min |
| Jun 12, 10:47 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley, Gray, Hutchinson, Potter and 2 more | 58 min |
| Jun 12, 10:55 PM CDT | Areal Flood Advisory | AMA | Potter, Randall | 3 hr |
| Jun 12, 11:06 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 54 min |
| Jun 12, 11:22 PM CDT | Flash Flood Warning | AMA | Potter, Randall | 101 min |
| Jun 13, 12:09 AM CDT | Areal Flood Advisory | AMA | Armstrong, Carson, Donley, Gray, Hutchinson, Roberts | 3 hr |
| Jun 13, 12:58 AM CDT | Areal Flood Advisory | AMA | Collingsworth, Wheeler | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.